Heart Rhythm Expert Forum
blacking out
About This Forum:

Questions in the Heart Rhythm forum cover topics that include heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

blacking out

For as long as I can remember I have been getting dizzy after standing up, and never thought anything of it.  But it has been gradually getting worse over the last few years, to the point of almost fainting a few times.  It's not only after standing up after lying down, but sitting too and sometimes only for a little bit.  Basically everything gets really blurry, sometimes completly black, and I get really lightheaded and sometimes pretty short of breath too. This only last a few seconds though.  In the last year this has started happening a few times a day and is irritating more than anything.  In the last few months i've had a few palpitations too where my heart will start racing when i'm not doing anything physical.  I thought it might have something to do with my blood pressure so i have been taking it and it's been all over the place.  From 124/82 to 96/58 in a matter of seconds so maybe it's orthostatic hypotension?  Also, I usually manually take my BP but a couple times I used an automatic one, and twice the little symbol for an abnormal rhythm came up.  I tend to get sick alot too lately, I don't know if thats related to any of this.  But this could be nothing.  Anyway, I don't know if I should make an appointment or not, i've been avoiding it for so long.  I hate to waste anyone's time if it's nothing.  
Related Discussions
230125_tn?1193369457
It sounds like you have orthostatic blood pressures when you stand.  It is worth seeing your doctor about this.  If it is simple orthostatic hypotension, there might not be a great treatment other than increased fluids, salt, compressions stockings, and some medications that are helpful in raising blood pressure.  If the symptoms are very bad, you may end up seeing a specialist.  This is usually not dangerous, but the symptoms can be very frustrating and sometimes debilitating depending on extreme they are.  I hope this helps.
Thanks for posting.
2 Comments
Blank
Avatar_f_tn
ps- i'm only 19
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank